MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT
Catalog Number CLR222
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Skin Inflammation/ Irritation (4545); Insufficient Information (4580)
Date of Event 11/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: customer reference/po/service --> traumatology, if other, describe --> hip surgery, did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? --> yes, did the patient require revision surgery or hardware removal? --> no, if no, was there any additional medical intervention required such as x-rays, additional procedures, prescriptions?--> yes, patient status/ outcome / consequences --> , patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)?--> yes, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> yes, is the patient part of a clinical study --> unknown.Additional information has been requested and received.Attempts to obtain the device have been made.What is the procedure date (dd/mm/yyyy)? (b)(6) 2024.Was there any wound dehiscence reported? no.What does the reaction look like and how large of an area does the reaction cover? 7 cm.Do you have any pictures of the reaction? no.Was there any medical or surgical intervention performed (re-operation; re-closure; prescription medication)? if so, please specify.Yes, had to be closed with staples.Can you identify the lot number of the product that was used? no.If medication was required, please clarify if it was prescription strength.No.What is the most current patient status? his admission was extended by a week.Is the involved device available to be returned for evaluation? no.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Dr.(b)(6) (head of traumatology service).Additional information has been requested and received.In the knee, the patient had a reaction to flectina shematicas, and on the second day 70% of the product came off and steristrip was placed and he remained at rest for 10 days.= (b)(4).Yes, correct.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.What is flectina schematicas? was the patient hospitalization prolonged (he remained at rest for 10 days)? were there any additional medications and/ or surgical interventions provided as a result of the product coming off or any patient consequences? was this a knee procedure? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a knee arthroscopy on (b)(6) 2024 and topical skin adhesive was used.The adhesive mesh peeled off 70% and produced blood flectins in knee.His admission was extended by a week.The patient had a reaction to flectina shematicas, and on the second day 70% of the product came off and steristrip was placed and he remained at rest for 10 days.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6.Health effect - clinical code.Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.1) in the knee, the patient had a reaction to flectina shematicas, and on the second day 70% of the product came off and steristrip was placed and he remained at rest for 10 days.= (b)(4).Yes, correct.What is flectina schematicas? skin sores.Was the patient hospitalization prolonged (he remained at rest for 10 days)? yes.Were there any additional medications and/ or surgical interventions provided as a result of the product coming off or any patient consequences? rest and he aliñe of sores.Was this a knee procedure? yes, knee prosthesis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Is photo available of patient ¿skin sore¿ and incision? n.Description of event, symptoms, manifestation of reaction.Name of surgery? knee surgery.Was the procedure date-(b)(6)2024? yes.Was the date /day post op was the reaction noted on (b)(6)2024? n.Was any prescription strength medication prescribed? please specify? were any cultures taken? results? n.Please describe how was the adhesive was applied.With dry skin.Was a single layer of adhesive placed? yes.What prep was used prior to, during or after adhesive use? dry skin.Was a dressing placed over the incision? yes.If so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? n.Is the patient hypersensitive to pressure sensitive adhesives? n.Was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? n.Patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? n.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? n.Product lot of products used? n.Current patient status.What is the physician¿s opinion as to the etiology of or contributing factors to this event? negative.Is product available to return for analysis? n.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21026109
Report Number2210968-2024-14062
Device Sequence Number9045649
Product Code OMD
UDI-Device Identifier10705031237339
UDI-Public10705031237339
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K133864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLR222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/09/2025
02/03/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/03/2025
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown